Top
Millennium Post

City ENTs warn patients from using nasal sprays for long

City ENTs warn patients from using nasal sprays for long
X
Kolkata: Do you have a habit of buying an over-the-counter nasal drop to clear your nasal congestion? If yes, then its time you paid a visit to your ENT expert, for medical experts are of the opinion that using nasal drops without being prescribed by a medical expert is having an adverse impact on one's health.
ENT doctors at Kolkata's SSKM Hospital are witnessing an increase in number of patients seeking medical help due to complications developed in their nasal passage due to sustained use of nasal decongestants. "Some of our patients have had to undergo nasal surgeries to get rid of the condition developed due to continuous use of nasal drop," said a senior doctor of the ENT department at SSKM Hospital. He added: "Excessive use of nasal drops without consulting doctors further worsens the congestion."
Another ENT expert of SSKM hospital, on condition of anonymity, said: "We have noticed that a particular brand of nasal drop is being widely used by people, especially the youth. This is because, that particular brand of nasal drop is endorsed by one of the most popular Indian cricketers. Sadly enough, these days, people have got into the habit of using any health product or medicine without consulting a doctor."
According to most medical experts, the Medical Council of India (MCI) has certain regulations which restrict the usage of medicines which are not prescribed by a medical officer. "We have urged the highest regulating body to take a note of this issue and to conduct awareness programmes to take care of it. However, we firmly believe that the Centre must formulate policies to check that celebrities don't endorse drugs on a random basis, as people are buying and using it," said the doctor.
Medical experts state that the side effects of using nasal drops without consulting a doctor can be mild or severe, temporary or permanent. According to doctors, patients who use nasal drops for a long time could complain of blurred vision, dizziness or lightheartedness, drowsiness, high blood pressure, nervousness and general weakness. "One should discontinue using nasal drops and seek medical help if you have difficulty in breathing or develop swelling of face or throat," advised the doctor.

Next Story
Share it